Texas, 2007Flash Flooding and Damaging Wind in Texas, March 31, 2007
March 31, 2007 · NWS CRP · 4 events in 2 counties and zones
Thunderstorms with very heavy rainfall trained southwest to northeast across the central sections of Goliad and Victoria counties. A band of 3 to 6 inches of rain fell over a 3 hour period from southwest Goliad to northeast Victoria county, resulting in flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with very heavy rainfall trained southwest to northeast across the central sections of Goliad and Victoria counties. A band of 3 to 6 inches of rain fell over a 3 hour period from southwest Goliad to northeast Victoria county, resulting in flash flooding. 3.22 of rain fell at the Victoria Regional Airport establishing a new daily rainfall record for this date.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 31, 3:23 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 31, 3:23 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
423 AM CDT SAT MAR 31 2007
.SHORT-TERM (TODAY THROUGH TONIGHT)...WILL KEEP IT BRIEF DUE TO
ONGOING SEVERE WEATHER ACROSS THE NORTHERN CWA. LONG TRACK
SUPERCELLS THAT CAME ACROSS SRN EWX CWA HAVE MOVED INTO NRN CRP CWA
AHEAD OF OUTFLOW BOUNDARY...AND MAY BE SHOWING SIGNS OF MERGING INTO
A LINE. MAIN THREAT THROUGH THE NEXT FEW HOURS WILL BE LARGE HAIL
AND DAMAGING WINDS ACROSS THE NE CWA. IN ADDITION...0-1KM STORM
RELATIVE HELICITIES ARE SUPPORTIVE OF ROTATING STORMS AND ISOLATED
TORNADO THREAT. TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF THE NE
AND NRN CWA THRU 10 AM.
FARTHER S AND W...OUTFLOW BOUNDARY AND COLD FRONT WILL MERGE LATER
THIS MORNING ACROSS THE SE CWA...AND COULD PROVIDE ADDITIONAL FOCUS
FOR SCATTERED TYPE CONVECTION. BUT BY THAT TIME H85 FLOW WILL BE
VEERING TOWARDS THE SW. WILL KEEP HIGH END CHC POPS GOING ACROSS THE
S FOR THE TIME BEING.
FRONT WILL CLEAR THE COAST LATER IN THE DAY AND WILL SEE CLEARING BY
EARLY THIS EVENING AND A COOLER NIGHT...WITH TEMPS ACTUALLY AT OR
SLIGHTLY BELOW NORMS.
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...NO MAJOR CHANGES TO THE EARLY
PART OF THE EXTENDED FORECAST PERIOD. STILL LOOKS DRY FOR SUNDAY AS
SLIGHTLY DRIER AIR AND AN UPPER LEVEL SHORT WAVE RIDGE WILL BE IN
PLACE. PRECIPITABLE WATER INCREASES ACROSS SOUTH TEXAS TO AROUND
1.7 INCHES BY MONDAY AS AN ENERGETIC SUBTROPICAL JET MOVES TO THE
NORTHEAST OUT OF MEXICO IN ADVANCE OF A SHORT WAVE TROUGH OVER
NORTHERN MEXICO. IT LOOKS LIKE MONDAY MAY SEE A BETTER CHANCE FOR
RAIN THAN TUESDAY WITH THE RIGHT ENTRANCE REGION OF THE UPPER
LEVEL JET STREAK OVER THE COASTAL PLAINS. GFS/ECMWF/CAN ARE ON
TRACK WITH THE TIMING OF THE COLD FRONT INTO SOUTH TEXAS ON
WEDNESDAY. THERE ARE DISCREPANCIES WITH THE MODELS BY FRIDAY WITH
THE ECMWF SHOWING A STRONG SHORT WAVE TROUGH APPROACHING FROM THE
NORTHWEST WITH INCREASING LOW LEVEL MOISTURE RETURN ALONG THE RIO
GRANDE. GFS SHOWS MOISTURE RETURNING ALSO BUT WITH A WEAKER SHORT
WAVE TROUGH OVER NORTHERN MEXICO. CONFIDENCE IS LOW IN THE
FORECAST FOR FRIDAY AND WILL PUT IN TOKEN SLIGHT CHANCE POPS FOR
NOW. WILL SEE COOLER TEMPS ACROSS THE REGION WEDNESDAY-FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 59 82 68 81 / 50 10 10 10 30
VICTORIA 73 53 82 65 80 / 70 10 10 10 40
LAREDO 81 62 90 70 88 / 20 0 10 20 20
ALICE 77 57 85 67 83 / 50 10 10 10 30
ROCKPORT 74 60 80 69 79 / 60 10 10 10 30
COTULLA 79 54 86 66 84 / 20 0 10 10 20
KINGSVILLE 78 58 85 68 83 / 50 10 10 10 30
NAVY CORPUS 75 61 80 70 79 / 50 10 10 10 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JR/76...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Mar 31, 4:06 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 AM CDT SAT MAR 31 2007
GMZ235-255-TXZ231>234-245>247-011000-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
LIVE OAK-BEE-GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
506 AM CDT SAT MAR 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A TORNADO WATCH IS IN EFFECT THROUGH 10 AM THIS MORNING. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS MORNING.
SOME OF THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND
AN ISOLATED TORNADO OR TWO. IN ADDITION...LOCALLY HEAVY RAINFALL
OF 1 TO 3 INCHES WILL BE POSSIBLE.
THE STORMS WILL MOVE OUT OF THE AREA THIS AFTERNOON AS A COLD
MOVES THROUGH THE REGION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS MONDAY AND
TUESDAY. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS
TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS MORNING.
GMZ230-250-270-275-TXZ229-230-239>244-011000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-
506 AM CDT SAT MAR 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING
AHEAD OF A COLD FRONT. SOME OF THESE STORMS COULD BECOME
STRONG...PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY
RAINFALL.
THE STORMS WILL MOVE OUT OF THE AREA THIS AFTERNOON AS THE COLD
MOVES THROUGH THE REGION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS MONDAY AND
TUESDAY. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS
TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR/TMT
In the hours before
Special weather statement, Mar 31, 3:30 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
430 AM CDT SAT MAR 31 2007
TXZ232-233-311030-
BEE-GOLIAD-
430 AM CDT SAT MAR 31 2007
...A STRONG THUNDERSTORM WAS AFFECTING BEE AND GOLIAD COUNTIES...
AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF PETTUS...OR 10 MILES SOUTHEAST
OF KENEDY...MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING AND VERY
HEAVY RAINFALL OF 1 TO 2 INCHES ARE EXPECTED.
JR
Special weather statement, Mar 31, 4:31 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT SAT MAR 31 2007
TXZ233-234-311130-
GOLIAD-VICTORIA-
531 AM CDT SAT MAR 31 2007
...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD AND VICTORIA
COUNTIES...
AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GOLIAD...MOVING EAST AT 35
MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL
OF 1 TO 2 INCHES...WITH ISOLATED AMOUNTS OF 3 INCHES WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT THE CITIES OF FANNIN...VICTORIA AND DACOSTA.
JR
Thunderstorm Wind, Victoria
- When
- March 31, 4:45 AM CST
- Where
- Victoria County, 2 mi N of Victoria
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 28.829, -96.980
Straight line winds broke several large tree limbs across the north side of Victoria. A few fences were also blown over.
Flash Flood, Goliad
- When
- March 31, 5:45 AM CST to 8:45 AM CST
- Where
- Goliad County, 10 mi SW of Goliad
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.568, -97.496
Flash flooding of a low water crossing along U.S. 59 was reported roughly 10 miles southwest of Goliad. U.S. 59 was reduced to one lane. Law enforcement reported one vehicle was swept off the road, but the driver was able to escape unharmed.|
Flash Flood, Goliad
- When
- March 31, 5:45 AM CST to 8:45 AM CST
- Where
- Goliad County, Fannin
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 28.700, -97.230
Flash flooding was reported in Fannin, with water entering a few homes and a business along U.S. 59.|
Flash Flood, Victoria
- When
- March 31, 7:45 AM CST to 8:45 AM CST
- Where
- Victoria County, Victoria
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.800, -96.980
Flooding was reported on many roads in the city of Victoria, including Navarro at Rio Grande, Ben Wilson St. near the University of Houston-Victoria and the Laurent Street underpass.|
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Illinois, March 31, 200711 injured · $1.2 million · 83 kt wind · 31 events
- Tornadoes and Flash Flooding in Texas, March 31, 20074 injured · $175,000 · EF2 · 7 events
- Lightning Strike in Tennessee, March 31, 20076 injured · $500,000 · 1 event
- Tornado and Hail in Iowa, March 31, 2007$162,000 · EF1 · 34 events
- Hail and Damaging Winds in Texas, March 31, 2007$239,000 · 59 kt wind · 11 events
- Tornado and Hail in Nebraska, March 31, 2007$55,000 · EF1 · 17 events
- Tornadoes and Hail in Iowa, March 31, 2007$80,000 · EF1 · 5 events
- Hail and Damaging Winds in Iowa, March 31, 2007$114,000 · 1 in hail · 20 events
- Damaging Winds in Arkansas, March 31, 2007$75,000 · 60 kt wind · 2 events
- Flash Flooding and Damaging Winds in Arkansas, March 31, 2007$50,000 · 61 kt wind · 6 events
- Damaging Wind in Kentucky, March 31, 2007$50,000 · 83 kt wind · 1 event
- Tornado and Hail in Missouri, March 31, 20072 injured · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23958, 23955, 23956, 23957.